MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number ZCT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4 and a6: unknown, information was requested but not provided.Section h6: health effect - clinical code: 4581 - this code was used for the reported lens dislocation.Section h6: health effect - impact code: 4625 - sutures.Device evaluation: the product testing could not be performed as the product was not returned for evaluation.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search of complaints related to this production order (po) was performed.The search revealed one additional complaint folder was received for this po.However, complaint issues reported are not related.Therefore, no further actions are required.Conclusion: based on the investigation, the complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.An attempt was made to obtain missing information; however, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Event or Problem Description
It was reported that a toric intraocular lens (iol) was explanted from the patient¿s right eye in a secondary surgical procedure due to dislocated and subluxed iol.It was noted that this was a ten (10) years status post cataract extraction (ce) of iol.It is unknown if the issue affected patient's daily activities.The replacement lens was a different model and lower diopter (ar40e,13.0d).There was no unplanned vitrectomy or incision enlargement required, but sutures used.It is unknown if there was a delay in procedure, if medication outside of standard care prescribed or if patient seek medical attention.The patient has fully recovered.It was confirmed that the direction for use were followed.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: nov 20, 2024.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection reveal the returned lens was received cut in half, coated in viscoelastic, and with the two halves stuck together.The lens pieces were separated and cleaned presenting with no additional issues.The complaint issues were not identified during product evaluation.The observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Historical review: a search of complaints related to this production order was performed and one additional complaint file was found which the complaint issues could not be confirmed to be related.Therefore, no further actions are required.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20691381
Report Number3012236936-2024-000306
Device Sequence Number12570073
Product Code MJP
UDI-Device Identifier05050474552012
UDI-Public(01)05050474552012(17)170104
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/04/2017
Device Model NumberZCT150
Device Catalogue NumberZCT150U135
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date11/14/2024
Supplement Report FDA Received Date12/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/04/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic